Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 57, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 1, 2011, 11:08 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 11:08 PM EDT (03:08 UTC)
- Expired
- Jun 2, 2011, 12:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
265 WHUS73 KAPX 020308 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1108 PM EDT WED JUN 1 2011 LHZ345>349-LMZ323-342-344>346-LSZ321-020900- /O.CAN.KAPX.GL.W.0054.000000T0000Z-110602T0900Z/ /O.NEW.KAPX.SC.Y.0057.110602T0308Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1108 PM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-LSZ322-020415- /O.CAN.KAPX.GL.W.0054.000000T0000Z-110602T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1108 PM EDT WED JUN 1 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
879 WHUS73 KAPX 020833 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 AM EDT THU JUN 2 2011 LHZ345-LMZ323-342-344>346-020945- /O.CAN.KAPX.SC.Y.0057.000000T0000Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 433 AM EDT THU JUN 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ322-021600- /O.EXB.KAPX.SC.Y.0057.000000T0000Z-110602T1600Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 433 AM EDT THU JUN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-LSZ321-021600- /O.EXT.KAPX.SC.Y.0057.000000T0000Z-110602T1600Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 433 AM EDT THU JUN 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 10:30 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 1, 10:30 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EDT WED JUN 1 2011 .SYNOPSIS.../ISSUED AT 330 PM/ TRANSIENT HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS MICHIGAN TONIGHT...PROVIDING RAIN FREE CONDITIONS AND SLIGHTLY COOLER THAN SEASONAL TEMPERATURES OVERNIGHT AND INTO THURSDAY. THE PERSISTENT WEST WINDS WILL GRADUALLY DIMINISH THIS EVENING...ESPECIALLY AROUND SUNDOWN TONIGHT. THE NEXT WEATHER MAKER WILL ARRIVE LATE THURSDAY NIGHT INTO FRIDAY MORNING...TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE NORTH WOODS. && .SHORT TERM.../ISSUED AT 1023 PM/...TONIGHT WINDS ARE DIMINISHING, ALONG WITH THE CLOUDS. GUSTS AROUND THE REGION ARE RUNNING AROUND 20 TO 25 KNOTS WITH THE EXCEPTION OF E UPPER AS IT IS TAKING A BIT LONGER FOR THE GRADIENT TO SLACKEN. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION OVERNIGHT, SO THE WINDS WILL CONTINUE TO DROP OFF TO LIGHT AND VARIABLE BY 09Z. TEMPERATURES SEEM TO BE FALLING OFF AS EXPECTED, SO NO CHANGES IN THE TEMPERATURES. JSL && .LONG TERM.../ISSUED AT 330 PM/...THURSDAY AND BEYOND THURSDAY...MID LEVEL RIDGE AXIS OVER THE UPPER MS VALLEY EARLY THURSDAY WILL DRIFT SLOWLY E DURING THE DAY...AS SURFACE HIGH PRESSURE PUSHES ACROSS LOWER MI. MODEL SOUNDINGS SUGGEST MINIMAL CU DEVELOPMENT...WITH PLENTY OF SUNSHINE AREAWIDE. THE EXCEPTION MAY BE SW OF A TVC-HTL LINE...WHERE SOME HIGH LEVEL CONVECTIVE DEBRIS CLOUDINESS MAY EVENTUALLY PUSH IN DURING THE AFTERNOON. HIGHS WILL PEAK IN THE 60S TO NEAR 70 AWAY FROM THE LAKES. THURSDAY NIGHT AND FRIDAY...AS AFOREMENTIONED SURFACE HIGH DRIFTS E...STRONG WAA WILL DEVELOP OVER THE WRN GREAT LAKES AND UPPER MS VALLEY. THIS WILL HELP MAINTAIN UPPER RIDGING JUST W OF THE REGION...BUT ALSO SET THE STAGE FOR NOCTURNAL STORMS. WITH 850 MB DEW POINTS OF +14C AND +40 KT LLJ PUNCHING INTO WI OVERNIGHT... EXPECT CONVECTION INITIALLY OVER E CENTRAL AND NE MN TO MOVE ACROSS NRN WI OVERNIGHT...AND START TO IMPACT NRN LOWER AND E UPPER MAINLY AFTER MIDNIGHT. BEST CHANCES FOR PRECIPITATION OVERNIGHT WILL BE ACROSS COASTAL SECTIONS OF NW LOWER. EXPECT ONGOING CONVECTION EARLY FRIDAY TO DIMINISH AND/OR PUSH EWD BY LATE MORNING BENEATH MID LEVEL RIDGING. WITH SURFACE WARM FRONT STILL ACROSS LOWER GREAT LAKES (SOUTH OF FORECAST AREA) DURING THE DAY...ALONG WITH A GOOD DEAL OF CLOUD COVER EARLY FRIDAY...EXPECT AFTERNOON SB INSTABILITY TO BE INHIBITED. AS A RESULT...EXPECT CONVECTION (REDEVELOPMENT) IN THE AFTERNOON TO BE CONFINED TO FAR NRN LOWER AND ERN UPPER -- THOUGH COVERAGE SHOULDN/T BE GREAT. ANTICIPATE A WIDE RANGE OF TEMPERATURES IN THE AFTERNOON...WITH 60S IN THE FAR NORTH (WITH CLOUD COVER AND BEST RISK FOR SHOWERS) RANGING UP TO NEAR 80 IN THE SOUTH WHERE SOME MID AND LATE DAY SUNSHINE WILL MOST LIKELY OCCUR. FRIDAY NIGHT AND SATURDAY...UPPER RIDGE FINALLY SLIPS EWD AS MID LEVEL SHORT WAVE OVER ND PUSHES ENE JUST NORTH OF THE GREAT LAKES. THIS WILL ALLOW AN ASSOCIATED SURFACE TROUGH TO PUSH INTO LOWER MICHIGAN OVERNIGHT ALONG WITH 850 MB DEW POINTS AROUND +15C. THOUGH UPPER LEVEL FORCING WON/T BE GREAT...COMBINATION OF LOW LEVEL CONVERGENCE...850 MB MOISTURE...AND SUBTLE COOLING ALOFT (ESPECIALLY LATE) SHOULD BE SUFFICIENT FOR SCATTERED SHOWERS/STORMS FRIDAY NIGHT. DRIER AIR PUSHES INTO REGION ON SATURDAY AS SURFACE TROUGH HEADS EAST -- AND A PARTLY TO MOSTLY SUNNY DAY IS ANTICIPATED. HAVE INTRODUCED SOME AFTERNOON SHOWERS/STORMS ACROSS THE FAR SE (AROUND STANDISH/TAWAS) WHERE LINGERING MOISTURE...CLOSER PROXIMITY TO TROUGH...AND POSSIBLE LAKE BREEZE DEVELOPMENT MAY POP SOME AFTERNOON CONVECTION. OTHERWISE...HIGHS ON SATURDAY WILL REACH THE 70S TO LOWER 80S. SUNDAY THROUGH WEDNESDAY...MODELS ARE IN REASONABLE AGREEMENT THAT UPPER RIDGE AXIS INITIALLY OVER THE GREAT LAKES EARLY IN THE WEEKEND WILL FLATTEN BY SUNDAY IN RESPONSE TO AFOREMENTIONED UPPER LEVEL IMPULSE PASSING JUST N OF THE LAKES REGION. THIS WILL RESULT IN SURFACE HIGH PRESSURE...SUNSHINE...AND SEASONABLE TEMPERATURES FOR SUNDAY. THOUGH CONDITIONS APPEAR RELATIVELY SUMMER-LIKE FOR THE MONDAY-WEDNESDAY TIME FRAME...FORECAST CONFIDENCE DIMINISHES. MODELS GENERALLY WANT TO REESTABLISH UPPER RIDGING OVER THE UPPER MS VALLEY BY TUESDAY AND WEDNESDAY -- WITH THE ECMWF MOST AGGRESSIVE IN DOING SO. HOWEVER... WITH LOW-MID LEVEL WAA OFF TO THE WEST OF MICHIGAN...AND WEAK RIPPLES IN THE FLOW TRAVERSING THE UPPER RIDGE...POTENTIAL FOR RING-OF-FIRE TYPE MCS ACTIVITY ALSO EXISTS. ORIENTATION OF UPPER RIDGE AND LOWER LEVEL BAROCLINIC ZONE IN THE GFS SOLUTION SUGGESTS CONVECTION MAY STAY PRIMARILY SOUTH...WHILE ECMWF PUSHES ACTIVITY FARTHER N. BOTTOM LINE...WILL INTRODUCE A CHANCE FOR SHOWERS/STORMS LATE MONDAY AND MONDAY NIGHT -- AS MODELS HAVE SOME WEAK CONSENSUS THAT A SURFACE TROUGH PASSES THROUGH THE GREAT LAKES. WILL TENTATIVELY KEEP TUESDAY AND WEDNESDAY DRY...THOUGH MCS POTENTIAL WILL NEED TO BE MONITORED THESE DAYS AS WELL. HIGH TEMPERATURES THROUGH THE PERIOD (AWAY FROM THE LAKES) WILL GENERALLY RANGE FROM 70-75 NORTH AND 75-80 SOUTH -- CLOSE TO NORMAL FOR EARLY JUNE. SMITH && .MARINE.../ISSUED AT 330 PM/ GALE WARNINGS WILL CONTINUE TO GO THROUGH THE NIGHT...BUT WILL WILL MOST CERTAINLY NOT BE REQUIRED PAST MIDNIGHT FOR ALL LAKE MICHIGAN NEARSHORES...AND WHITEFISH/ST MARYS. GRADIENT SLACKENS THROUGH THE ENTIRE NIGHT...AS DEEP LOW PRESSURE EXITS FURTHER EAST THROUGH EASTERN CANADA...AND HIGH PRESSURE ARRIVES FROM THE WEST. WAVES WILL REMAIN CHOPPY INTO TOMORROW...AND MANY OF THE NEARSHORE ZONES WILL NEED SMALL CRAFT ADVISORIES INTO TOMORROW. OTHERWISE...BOATING CONDITIONS WILL IMPROVE OVER THE NEXT 24 HOURS. A WARM FRONT IS STILL EXPECTED TO LIFT INTO THE GREAT LAKES THURSDAY NIGHT INTO FRIDAY FOR THE NEXT SHOT AT SHOWERS AND STORMS....WITH AN OUTSIDE SHOT AT NEEDING SMALL CRAFT ADVISORIES IN INCREASING SOUTHERLY FLOW. SMD && .AVIATION.../ISSUED AT 729 PM/...VALID FOR 00Z TAFS THE CLOUDS IN THE AREA ARE BEGINNING TO DIMINISH WITH THE WIND SPEED AS THE SUN SETS. THOSE CLOUDS THAT ARE PRODUCING CIGS ARE IN THE VFR CATEGORY. SO THE IDEA OVERNIGHT AND INTO THURSDAY, WILL BE VFR CIGS AND VSBY WITH WINDS DIMINISHING. THERE MAY BE SOME CLOUDS INCREASING NEAR TVC BY THE AFTERNOON THURSDAY, BUT THOSE SHOULD REMAIN VFR. JSL && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...GALE WARNING UNTIL 5 AM EDT THURSDAY FOR LHZ345>349. LM...GALE WARNING UNTIL 5 AM EDT THURSDAY FOR LMZ323-341-342-344>346. LS...GALE WARNING UNTIL 5 AM EDT THURSDAY FOR LSZ321-322. &&
Hazardous weather outlook, Jun 1, 3:10 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 310 PM EDT WED JUN 1 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 310 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT STRONG WEST WINDS WILL GUST OVER 45 MPH INTO EARLY THIS EVENING ACROSS NORTHERN MICHIGAN. SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. THE COMBINATION OF VERY GUSTY WINDS...WARM TEMPERATURES AND LOW HUMIDITIES ACROSS PORTIONS OF THE HURON NATIONAL FOREST WILL RESULT IN CRITICAL FIRE WEATHER THROUGH THE REMAINDER OF THE AFTERNOON. GALE FORCE WINDS WILL CONTINUE WITHIN ALL NORTHERN MICHIGAN NEARSHORE ZONES THROUGH EARLY THIS EVENING. THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ALONG LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN THURSDAY NIGHT AND FRIDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS AND ANY DAMAGE DUE TO HIGH WINDS TODAY TO THE NATIONAL WEATHER SERVICE. JPB/SMD
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.